MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW MULTI-LUMEN PI CVC KIT: 3-L 7 FR X 20CM; CATHETER INTRAVASCULAR THERAP

ARROW INTERNATIONAL LLC ARROW MULTI-LUMEN PI CVC KIT: 3-L 7 FR X 20CM; CATHETER INTRAVASCULAR THERAP
Model Number IPN036445
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Medwatch received reports "central line ballooned out while it was inserted in the patient".Additional information was requested but was not available at the time of this report.
 
Event or Problem Description
Medwatch received reports "central line ballooned out while it was inserted in the patient".Additional information was requested but was not received at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one 3-l cvc catheter for evaluation.Signs of use in the form of biological material were present on the catheter body and in the extension lines.Visual inspection of the distal extension line confirmed the line was stretched.There was a clear transition point in the extension line where the line began to stretch and balloon.The damage is consistent with the line being over-pressurized.The total length of the catheter body measured 215 mm, which is within specifications of 207-227 mm per catheter product drawing.The inner diameter of the distal extension line at the undamaged portion measured 0.055", which is within specifications of 0.055-0.059" per distal extrusion graphic.The outer diameter of the distal extension line at the undamaged portion measured 0.08510", which is within specifications of 0.084-0.088" per distal extrusion graphic.The catheter was functionally tested per the instructions for use (ifu).The ifu provided with this kit states, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." all lines were found to be blocked when attempting to flush with a lab inventory syringe.A lab wire was able to pass through the medial and proximal lines and clear the biological material.A blockage was found within the juncture hub of the distal line.The blockage was cleared with a wire and found to be biological material.A manual tug test confirmed the distal , medial, and proximal lines were secure to their luer hubs.The customer did not provide a lot number; therefore, a device history record review was performed based upon a lot number from the sales history data of the customer.No relevant findings were identified.The ifu provided with this kit warns the user."open slide clamp prior to infusion through lumen to reduce risk of damage to extension line from excessive pressure.Pressure injection procedures must be performed by trained personnel well versed in safe technique and potential complications.Discontinue pressure injections at first sign of extravasation or catheter deformation.Follow institutional policies and procedures for appropriate medical intervention.".The customer complaint of a stretched/ballooned extension line was confirmed by a visual inspection of the returned sample.The distal line of the catheter was found to be stretched out.The damage appeared consistent with the line being over-pressurized.A device history record review was performed based on sales history, and no relevant findings were identified.Based on the customer description that the damage occurred during use, and the sample returned, user error likely caused or contributed to this event.Teleflex will continue to monitor and trend on complaints of this nature.

Brand Name
ARROW MULTI-LUMEN PI CVC KIT: 3-L 7 FR X 20CM
Common Device Name
CATHETER INTRAVASCULAR THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key15402317
Report Number9680794-2022-00561
Device Sequence Number5183769
Product Code FOZ
UDI-Device Identifier10801902116793
UDI-Public10801902116793
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN036445
Device Catalogue NumberCDC-15703-P1A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2022
Supplement Date Received by Manufacturer10/10/2022
Initial Report FDA Received Date09/12/2022
Supplement Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient Age41 YR
Patient SexMale
Patient Weight79 KG